BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Back to Search Results |
| Catalog Number |
D160901 |
| Medical Device Problem Code |
Obstruction of Flow (2423)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/25/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with an octaray mapping catheter and approximately 3 hours after catheter insertion into the patient¿s body, noticed that octaray irrigation was not performing.The medical team attempted to flush with the syringe, but it was stiff and flushing could not be performed.Because there was a risk for thrombus formation, a new catheter was opened, the new catheter flushed without issue, and the procedure was continued.The procedure was completed.No patient consequences were reported.
Additional Manufacturer Narrative
On 25-mar-2026, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent an atrial fibrillation ablation procedure with an octaray mapping catheter and approximately 3 hours after catheter insertion into the patient¿s body, noticed that octaray irrigation was not performing.The medical team attempted to flush with the syringe, but it was stiff and flushing could not be performed.Because there was a risk for thrombus formation, a new catheter was opened, the new catheter flushed without issue, and the procedure was continued.The procedure was completed.No patient consequences were reported.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and irrigation test of the returned device were performed.Visual inspection revealed no damage or anomalies on the device.An irrigation test was performed, and the device was irrigating correctly, no obstructed holes were observed.No irrigation issues were observed.A manufacturing record evaluation was performed for the finished device number 31796990l, and no internal actions related to the reported complaint were identified.The irrigation issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the use of the device that may have affected its performance.The instructions for use (ifu) contain the following information: flush the catheter with heparinized normal saline prior to insertion into the body and ensure that saline flows through the distal end of the irrigation lumen.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).